Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 6, 2001, 8:43 PM CDT for McCurtain County, Oklahoma; Little River County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2001, 8:43 PM CDT (01:43 UTC)
- Expired
- May 6, 2001, 9:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Little River County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 070146 SVRSHV ARC081-OKC089-070245- /NEW.KSHV.SV.W.0066.070143-070245/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 843 PM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 945 PM CDT * AT 843 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF FOREMAN ARKANSAS...OR ABOUT 5 MILES SOUTHEAST OF TOM OKLAHOMA MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER FOREMAN AT 900 PM CDT 3 MILES SOUTHEAST OF WINTHROP AT 920 PM CDT REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS UNTIL 945 P.M CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:19 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 6, 3:19 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SUN MAY 6 2001 ALMOST A CARBON COPY OF YESTERDAY AFTERNOON...EXCEPT CONVECTION IN CWA A LITTLE SLOW IN DEVELOPING. HOWEVER...WATCH BOXES HAVE BEEN ISSUED TO THE WEST OF THE CWA AND TSTMS ARE DEVELOPING IN NORTHCENTRAL TEXAS. THE SHORT WAVE WHICH WILL KICK ACROSS THE FORECAST AREA TONIGHT WILL BE A LITTLE STRONGER THIS ROUND. DEWPOINTS ARE HIGHER AS WELL AS THE INSTABILITY. HOWEVER...LOOKING AT 18Z SOUNDING OUT OF FWD...LOW LEVEL SHEAR IS LACKING...SO ANY SEVERE STORMS IN THIS AREA WILL LIKELY BE HAILERS AND WIND PRODUCERS AS DRY AIR ALOFT WORKS EAST. WILL MENTION HEAVY RAIN AND SEVERE IN NORTHEAST TEXAS ZONES...MCCURTAIN COUNTY AND ADJACENT PORTION OF SOUTHWEST ARKANSAS. HOWEVER NOT TOO CERTAIN ABOUT THE HEAVY RAIN... AS DRY AIR ALOFT LATER IN PERIOD AND THE UPPER TROF ACCELERATING EAST EARLY MONDAY MAY HOLD AMOUNTS AROUND ONE INCH. FRONT WILL BE SLOW CROSSING CWA MONDAY...NOT REACHING SOUTHEAST ZONES UNTIL LATE MONDAY NIGHT. THUS PRECIP WILL BE CONTINUED IN FORECAST THROUGH TUESDAY IN LOUISIANA ZONES AS WELL AS EAST TEXAS LAKES AREA DUE TO THE SURFACE TROF. AFTER TUESDAY...AVN ENTERS INTO A DRY PERIOD... UNLIKE THE MRF. WILL CONTINUE WITH THE CURRENT DRY FORECAST THROUGH NEXT WEEKEND UNTIL MRF HAS A BETTER RUN. SHV 65/83/64/80 4632 MLU 66/84/64/81 2432 TXK 62/80/61/78 7621 TYR 64/83/63/79 6421 LFK 68/85/63/82 4422 .SHV...NONE. 14
In the hours before
Local storm report, May 6, 6:49 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
649 PM CDT SUN MAY 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM SUTTON AR 1.75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0635 PM 5 S PRESCOTT AR 1.00 INCH HAIL
05/06/01 ~NEVADA REPORTED BY LAW
ENFORCEMENTLocal storm report, May 6, 7:35 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
735 PM CDT SUN MAY 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM SUTTON AR 1.75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0635 PM 5 S PRESCOTT AR 1.00 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0725 PM LANEBURG AR .75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 45 min |
| May 6, 10:17 PM CDT | Severe Thunderstorm Warning | SHV | Union | 58 min |
| May 6, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 62 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.